Alert archive / Kansas / Flash Flood Warnings in 1999

Flash Flood Warning 45, NWS Wichita, KS

September 27, 1999Hodgeman County, Kansas

NWS Wichita, KS issued this flash flood warning at Sep 27, 1999, 9:10 AM CDT for Hodgeman County, Kansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 1999, 9:10 AM CDT (14:10 UTC)
Expired
Sep 27, 1999, 7:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Hodgeman County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1999-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1999-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:06 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 27, 4:06 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT MON SEP 27 1999

RAIN AND MORE RAIN LOOKS TO BE ON TAP FOR THE AREA THIS FORECAST
PACKAGE.  ICT'S MID-CONTINENT AIRPORT BROKE QUITE A FEW RAINFALL
RECORDS OVERNIGHT ESPECIALLY 1HR, 2HR, AND 3HR TOTALS SEE TOPPNSICT
FOR MORE INFORMATION.  THE SLOW MOVING SFC COLD FRONT STILL TRYING
TO PUSH THROUGH THE SOUTHEAST CORNER OF THE STATE AND MODELS
INDICATE THAT IT MAY NOT BE UNTIL AFTERNOON BEFORE IT GETS COMPLETE
THROUGH THE STATE. HOWEVER...BIG CONCERN WAS THE 850MB AND 700MB
COLD FRONTS ARE NOT EXPECTED TO PUSH THROUGH THE AREA UNTIL LATE
TONIGHT AND TUESDAY NIGHT RESPECTFULLY. EACH ONE IS INDICATING SOME
PRETTY GOOD CONVERGENCE ALONG IT.  UPPER LEVEL LONG WAVE TROF IS
STILL DIGGING ACROSS THE CENTRAL U.S. AND SEVERAL SHORTWAVES ARE
EMBEDDED IN THE MEAN FLOW THROUGH AT LEAST TUESDAY NIGHT.  WILL GO
AHEAD WITH CATEGORICAL POPS TODAY SC AND SE KS...WITH MENTION OF
LOCALLY HEAVY RAIN POSSIBLE.  ATTM...HEAVIEST RAINS WERE ISOLATED TO
MAINLY SEDGWICK COUNTY...STORMS ARE AT LEAST MOVING NOW...AND WITH
PRECIP DEVELOPING ACROSS NRN OK...DON'T THINK THAT THEY WILL BE THE
RAIN PRODUCERS WE SAW EARLIER.  WILL ALSO GO WITH LIKELY POPS
TONIGHT AND INTO TUESDAY.  AS FOR TEMPS...WILL FAN BACKING OFF THE
COOLER TEMPS IT HAD YESTERDAY MORNING SO LITTLE IF ANY CHANGES
EXPECTED TO CURRENT PACKAGE.

NOONAN

ICT   60  50  60  46 /  90  70  70  30
HUT   60  50  60  46 /  90  70  70  30
EWK   60  50  60  46 /  90  70  70  30
EQA   60  50  60  46 /  90  70  70  30
WLD   60  50  60  46 /  90  70  70  30
RSL   56  46  59  43 /  60  70  60  20
GBD   56  46  59  43 /  60  70  60  20
SLN   56  46  59  43 /  60  70  60  20
MPR   56  46  59  43 /  60  70  60  20
CFV   68  50  60  46 /  90  70  70  30
CNU   68  50  60  46 /  90  70  70  30
K88   68  50  60  46 /  90  70  70  30

.ICT...NONE.

In the hours before

Special weather statement, Sep 27, 4:14 AM CDT, 4 hours 56 minutes before
KSZ069-070-092>094-098-270930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT MON SEP 27 1999

...SEVERE THUNDERSTORM WATCH NUMBER 693 EXPIRED AT 4 AM CDT...

THE SEVERE THUNDERSTORM WATCH NUMBER 693 IS NO LONGER IN EFFECT FOR
ANY COUNTIES IN SOUTH CENTRAL KANSAS. THE THREAT FOR SEVERE
THUNDERSTORMS HAS DIMINISHED.

CARUSO
Special weather statement, Sep 27, 4:14 AM CDT, 4 hours 56 minutes before
KSZ069-070-092>094-098-270930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT MON SEP 27 1999

...SEVERE THUNDERSTORM WATCH NUMBER 693 EXPIRED AT 4 AM CDT...

THE SEVERE THUNDERSTORM WATCH NUMBER 693 IS NO LONGER IN EFFECT FOR
ANY COUNTIES IN SOUTH CENTRAL KANSAS. THE THREAT FOR SEVERE
THUNDERSTORMS HAS DIMINISHED.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:01 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson59 min
Sep 26, 7:13 PM CDTTornado WarningICTReno32 min
Sep 26, 7:40 PM CDTTornado WarningICTSedgwick50 min
Sep 26, 7:49 PM CDTSevere Thunderstorm WarningICTReno41 min
Sep 26, 8:28 PM CDTSevere Thunderstorm WarningICTReno, Sedgwick62 min
Sep 26, 9:16 PM CDTFlash Flood WarningICTSedgwick3 hr
Sep 26, 9:18 PM CDTSevere Thunderstorm WarningICTKingman42 min
Sep 26, 9:24 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Sep 26, 10:14 PM CDTSevere Thunderstorm WarningICTSumner61 min
Sep 26, 10:30 PM CDTSevere Thunderstorm WarningICTSedgwick45 min
Sep 26, 11:14 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
Sep 27, 12:02 AM CDTFlash Flood WarningICTSedgwick5 hr
Sep 27, 12:13 AM CDTSevere Thunderstorm WarningICTSedgwick47 min
Sep 27, 12:56 AM CDTSevere Thunderstorm WarningICTSedgwick49 min
Sep 27, 3:45 AM CDTFlash Flood WarningICTSedgwick5 hr

Nearby

Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.